Rhode Island, 2020

Damaging Wind in Rhode Island, June 6, 2020

June 6, 2020 · NWS BOX · 1 event in 1 county or zone

A cold front pushed into a warm, humid air mass and produced a round of severe thunderstorms in the afternoon across Massachusetts, northeast Connecticut, and northern Rhode Island.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A cold front pushed into a warm, humid air mass and produced a round of severe thunderstorms in the afternoon across Massachusetts, northeast Connecticut, and northern Rhode Island.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 6, 9:47 AM EST, 4 hours 51 minutes earlier.

Area forecast discussion, Jun 6, 9:47 AM EST, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1047 AM EDT Sat Jun 6 2020

.SYNOPSIS...
A very warm and humid day is in on tap for today and while most of
the day will be dry, the potential exists for a few strong to severe
thunderstorms this afternoon into early this evening as a cold front
crosses the region. Much cooler and less humid air invades the
region tonight and Sunday along with a few showers on Sunday, but
not expecting a washout. High pressure results in pleasant
weather with low humidity continuing Monday. High pressure
remains parked over the northeast into mid week, this will
return us to a period of dry and gradually warmer temperatures.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1047 AM update...

No major changes to the forecast this morning. Continuing to
monitor the breakup of the morning stratus. Expecting it will
take a few more hours across the Cape and islands based on
satellite trends.

Latest mesoscale analysis already showed an impressive amount of
CAPE over our region, between 1,500-2,000 J/kg. Mid level lapse
rates remained barely moist-adiabatic, which is not favorable
for widespread strong convection. That doesn't mean that that a
few thunderstorms cannot become strong to severe later today.
Damaging straight-line wind will be the primary threat.

Regional radars showed showers already starting to develop
across eastern NY state. These were associated with a pre-
frontal trough, which will be one of the convergence mechanisms
available to us today. The other will be a cold front, which
was still farther west across upstate and central NY. Based on
the current timing, this front should be moving across our
region during the time of peak heating.

If you will be outside this afternoon, keep an eye on the sky.
Move indoors if you can see lightning or hear thunder from your
location.

Previous Discussion...

* Very Warm & Humid Today

* A few strong to severe thunderstorms possible this afternoon/early
  evening with the best chance towards the I-95 corridor

A modest southwest low level jet coupled with Pwats near 2 inches
was resulting in showers across RI and SE MA with brief heavy rain.
An embedded t-storm or two is also possible in this region early
this morning given SPC Meso-Analysis page indicates MUcapes around
1000 J/KG. This activity should exit the Cape/Islands by mid to late
morning as the core of the LLJ shifts offshore.

Across the rest of the region, most of the morning will be dry and
partial sunshine should develop. This combined with 925 MB temps
between +21C to +22C should yield afternoon high temperatures in the
upper 80s to near 90 today away from the south coast. It will be
quite humid too with dewpoints well into the 60s. The marine
influence near the south coast will keep highs in the 70s to near
80, but it still will be muggy.

Main concern revolves around the risk for a few strong to severe
thunderstorms this afternoon/early evening with an approaching cold
front. Given ample surface heating and relatively high dewpoints,
expect 1500-2000+ J/KG of Cape to develop across much of the region.
This coupled with effective bulk shear between 40-50 knots are
certainly favorable ingredients. As usual things are not cut and dry
in New England and limiting factors are poor mid level lapse rates
and perhaps a bit too much mid level dry air.

Putting things all together, a severe weather outbreak is not
expected this afternoon. That being said, modest instability & 40-50
knots of effective bulk shear will bring the potential for a few
strong to severe thunderstorms. Areal coverage remains uncertain
given amount of mid level dry air, but appears areal coverage may
increase towards the I-95 corridor where the best
instability/forcing resides.

The main risk will be localized strong to damaging wind gusts given
steep low level lapse rates and DCapes over 800 J/KG. Brief
torrential rainfall may result in very localized street flooding
with the strongest thunderstorms. The main timeframe appears to be
between 1 and 7 PM this evening with the highest risk near the I-95
corridor where forcing/instability is maximized.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
* Much cooler/less humid Tonight and Sunday

Tonight...

A few lingering showers/t-storms should exit the far southeast New
England coast behind the cold front by early-mid evening. This will
also get rid of the remaining fog near the southeast New England
coast during the first part of the evening. Otherwise, mainly a dry
night is expected with a cooler and much less humid airmass invading
the region. Vigorous upper level energy will be dropping down from
the northwest overnight. This should result in an increase in clouds
especially across eastern New England toward daybreak. Low
temperatures by daybreak will be in the middle 50s to the lower 60s.

Sunday...

A much cooler/less humid day is in store for the region with a
scattered to broken deck of mid level cloudiness. NE winds along the
coast should hold high temperatures in the 60s along the immediate
eastern MA coast, Cape and Islands. Across the rest of the region
afternoon highs will generally be between 70 and 75. Dewpoints will
drop into the 45 to 50 degree range, so it will feel much more
comfortable outdoors.

Given the vigorous shortwave energy and 500T near -20C we still will
generate a few hundred J/KG of Cape. The result will be isolated to
scattered showers developing mainly east of the CT River Valley and
we can not rule out the low risk for a rumble or two of thunder. Not
expecting the entire day to be a washout, but some may have to dodge
a few passing showers.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Highlights...

* Dry and seasonable early next week then warming up

* Next chance of rain comes toward Friday

Details...

Sunday night...

By Sunday night the shortwave moves offshore taking the low
level/mid level moisture with it. As such, cloudcover continues to
clear out through the evening into the overnight hours. A very
relaxed pressure gradient means winds should decouple away from the
urban centers, which will allow for some good radiational cooling.
Temps will fall into the low 50s, right around normal for early
June.

Monday Through Wednesday...

It continues to look like we're in for a very nice stretch of
weather during most of the coming week. Sfc high pressure moves from
the Great Lakes into New England with a building ridge of high
pressure upstream. Subsidence keeps things dry while the cooler air
we enjoyed beneath the trough lingers on Monday, moderating through
mid week. 850 mb temps around 10C on Monday increase to 16C by
Wednesday allowing for highs increasing from the 70s to the mid 80s
respectively. Dewpoints begin low, so Monday and Tuesday will be dry
and comfortable while humidity increases once again on Wednesday.

Thursday and Friday...

The pattern breaks down sometime around Friday bringing increasing
rain chances. Details will depend on how several systems interact,
one being the remnant of Cristobal which should phase with northern
stream energy by mid week, as well as an ocean system off the
Atlantic coast that may be pulled into the flow around New England.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Today...High confidence in trends. Moderate confidence in
timing. MVFR-IFR ceilings will improve to mainly VFR by late
morning inland from the south coast. Areas near the south coast
should see slower improvement as lower clouds/fog may hang
around for much of the day. SW winds of 10 to 15 knots with
some lower 20 knot gusts this afternoon.

While most of the region improves to VFR by late morning, there
is the potential for a few strong thunderstorms this afternoon,
especially towards the I-95 corridor. Areal coverage and
intensity remains somewhat uncertain, but the main time frame of
concern is between 17z and 22z. Brief torrential rainfall and
localized gusty winds are possible with the activity.

Tonight...High Confidence.
A few lingering showers/t-storms will exit the southeast New
England coast by early-mid evening. Otherwise...VFR conditions
except for some lower clouds/fog mainly during the evening
across the Cape/Islands. N winds of 5 to 15 knots.

Sunday...Moderate to high confidence.
A scattered to broken deck of mainly low end VFR but some marginal
MVFR cigs are possible mainly across central/eastern MA and RI
during the morning. A few showers are also possible mainly east of
the CT River Valley, but a washout is not expected. N to NE winds of
5 to 15 knots.

KBOS Terminal...Moderate to high confidence in TAF. Greatest
risk for a thunderstorm near the terminal is between 18z and
21z.

KBDL Terminal...Moderate to high confidence in TAF. Greatest
risk for a thunderstorm near the terminal is between 17z and
20z.

Outlook /Sunday Night through Wednesday/...

Sunday Night through Tuesday Night: VFR.

Wednesday: VFR. Breezy.

&&

.MARINE...
Today...High confidence. Canceled the remaining Small Craft
Advisories across the southern outer coastal waters. Expecting
seas to remain 4 feet or less with SW winds up to 20 kt. Areas
of fog will also be a concern for mariners. Main issue will be
the risk for a few strong thunderstorms late this afternoon/early
this evening as a cold front approaches the region. Winds and
seas will be locally higher in and near thunderstorms.

Tonight and Sunday...High confidence. Any left over showers/t-storms
come to an end by early-mid evening. Fog may also reduce vsbys for
mariners across our southern waters this evening, but that should
lift behind the cold frontal passage. Otherwise, N winds of 10 to 15
knots with some gusts between 20 and 25 Sun morning and early
afternoon across our eastern waters. This should also result in a
period of 3-6 foot seas across our eastern waters, which will likely
require a Small Craft Advisory headline.

Outlook /Sunday Night through Wednesday/...

Sunday Night through Monday: Winds less than 25 kt. Areas of
seas approaching 5 ft.

Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Tuesday: Winds less than 25 kt.

Tuesday Night through Wednesday: Winds less than 25 kt. Seas
locally approaching 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Frank/BW
NEAR TERM...Belk/Frank/BW
SHORT TERM...Frank
LONG TERM...BW
AVIATION...Frank/BW
MARINE...Frank/BW
Hazardous weather outlook, Jun 6, 12:04 PM EST, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
104 PM EDT Sat Jun 6 2020

CTZ002>004-MAZ002>021-026-RIZ001>004-071715-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
104 PM EDT Sat Jun 6 2020

...SEVERE THUNDERSTORM WATCH 261 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts and northern
Rhode Island.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms are possible this afternoon into this
evening. The main threats with any storms are damaging wind gusts,
large hail, frequent lightning and heavy downpours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions.

MAZ022>024-RIZ005>008-071715-
Barnstable MA-Dukes MA-Nantucket MA-Bristol RI-Washington RI-
Newport RI-Block Island RI-
104 PM EDT Sat Jun 6 2020

This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms are possible this afternoon into this
evening. The main threats with any storms are damaging wind gusts,
large hail, frequent lightning and heavy downpours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions.

ANZ231>237-250-254>256-071715-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
104 PM EDT Sat Jun 6 2020

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms are possible this afternoon into this
evening. The main threats with any storms are damaging wind gusts,
large hail, cloud to water lightning, locally higher waves and heavy
downpours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions.

ANZ230-251-071715-
Boston Harbor-Massachusetts Bay and Ipswich Bay-
104 PM EDT Sat Jun 6 2020

...SEVERE THUNDERSTORM WATCH 261 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms are possible this afternoon into this
evening. The main threats with any storms are damaging wind gusts,
large hail, frequent cloud to water lightning, locally higher waves
and heavy downpours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Jun 6, 1:37 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
237 PM EDT SAT JUN 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND DMG     EAST LONGMEADOW         42.07N  72.52W
06/06/2020                   HAMPDEN            MA   AMATEUR RADIO

            TREE AND WIRES DOWN AT COLTON PLACE

0224 PM     TSTM WND DMG     HOLYOKE                 42.21N  72.64W
06/06/2020                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON BROWN AVE

0224 PM     TSTM WND DMG     HOLYOKE                 42.21N  72.64W
06/06/2020                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON JACKSON AT HIGH ST

0224 PM     TSTM WND DMG     HOLYOKE                 42.21N  72.64W
06/06/2020                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON JACKSON AT MAPLE ST

0225 PM     TSTM WND DMG     WEST BROOKFIELD         42.24N  72.15W
06/06/2020                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON BIRCH HILL RD

&&

EVENT NUMBER BOX2001482
EVENT NUMBER BOX2001483
EVENT NUMBER BOX2001484
EVENT NUMBER BOX2001485
EVENT NUMBER BOX2001486

RC
Special weather statement, Jun 6, 1:43 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
243 PM EDT Sat Jun 6 2020

CTZ002-003-MAZ011-061930-
Hartford CT-Tolland CT-Eastern Hampden MA-
243 PM EDT Sat Jun 6 2020

...LINE OF STRONG THUNDERSTORMS APPROACHING HARTFORD COUNTY...

At 242 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hartland to Litchfield. Movement was east
at 35 mph.

Pea size hail and winds in excess of 30 mph will accompany these
storms.

Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, East Hartford,
Enfield, Newington, Windsor, South Windsor, Farmington, Simsbury,
Bloomfield, Avon, Plainville, Suffield, Ellington, Windsor Locks,
Stafford, Somers and Granby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4181 7295 4184 7294 4185 7295 4189 7294
      4190 7291 4197 7289 4197 7296 4203 7287
      4202 7234 4166 7278 4167 7299 4180 7302
TIME...MOT...LOC 1842Z 273DEG 30KT 4197 7290 4175 7322

Field
Special weather statement, Jun 6, 1:46 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
246 PM EDT Sat Jun 6 2020

MAZ005>007-061930-
Eastern Essex MA-Central Middlesex County MA-Western Essex MA-
246 PM EDT Sat Jun 6 2020

...STRONG THUNDERSTORM MOVING INTO ESSEX COUNTY...

At 246 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pelham, or near Dracut, moving east at 35 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Lawrence, Haverhill, Methuen, Andover, Dracut, Gloucester, North
Andover, Danvers, Newburyport, Ipswich, Middleton, Georgetown,
Boxford, Hamilton, Rockport, Newbury, Groveland, Topsfield, Rowley
and Manchester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern Massachusetts.

LAT...LON 4270 7077 4270 7078 4277 7082 4270 7083
      4267 7073 4264 7076 4269 7063 4263 7061
      4258 7066 4259 7066 4260 7065 4261 7068
      4257 7073 4269 7138 4274 7119 4279 7118
      4282 7114 4280 7083 4282 7081
TIME...MOT...LOC 1846Z 275DEG 31KT 4273 7126

BL
Special weather statement, Jun 6, 2:05 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
305 PM EDT Sat Jun 6 2020

MAZ005-007-013>015-019-061945-
Eastern Essex MA-Eastern Plymouth MA-Suffolk MA-Western Norfolk MA-
Central Middlesex County MA-Southeast Middlesex MA-
305 PM EDT Sat Jun 6 2020

...STRONG THUNDERSTORM MOVING TOWARD CITY OF BOSTON...

At 305 PM EDT, Doppler radar was tracking a strong thunderstorm over
Maynard, or 7 miles northeast of Marlborough, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Boston, Cambridge, Lynn, Newton, Somerville, Framingham, Waltham,
Malden, Brookline, Medford, Revere, Peabody, Arlington, Everett,
Salem, Billerica, Beverly, Marlborough, Woburn and Chelsea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
eastern, central, southeastern and northeastern Massachusetts.

LAT...LON 4256 7088 4247 7088 4246 7094 4242 7091
      4243 7092 4241 7099 4234 7088 4233 7089
      4236 7095 4229 7088 4238 7100 4230 7090
      4233 7096 4231 7102 4233 7103 4230 7105
      4233 7155 4249 7154
TIME...MOT...LOC 1903Z 269DEG 26KT 4243 7146

BL
Local storm report, Jun 6, 2:20 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
320 PM EDT SAT JUN 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND DMG     EAST LONGMEADOW         42.07N  72.52W
06/06/2020                   HAMPDEN            MA   AMATEUR RADIO

            TREE AND WIRES DOWN AT COLTON PLACE

0224 PM     TSTM WND DMG     HOLYOKE                 42.21N  72.64W
06/06/2020                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON BROWN AVE

0224 PM     TSTM WND DMG     HOLYOKE                 42.21N  72.64W
06/06/2020                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON JACKSON AT HIGH ST

0224 PM     TSTM WND DMG     HOLYOKE                 42.21N  72.64W
06/06/2020                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON JACKSON AT MAPLE ST

0225 PM     TSTM WND DMG     WEST BROOKFIELD         42.24N  72.15W
06/06/2020                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON BIRCH HILL RD

0240 PM     TSTM WND DMG     STURBRIDGE              42.10N  72.06W
06/06/2020                   WORCESTER          MA   AMATEUR RADIO

            TREE AND WIRES DOWN

0244 PM     TSTM WND DMG     SPENCER                 42.24N  71.99W
06/06/2020                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON NORTHWEST RD

0302 PM     TSTM WND DMG     OXFORD                  42.12N  71.87W
06/06/2020                   WORCESTER          MA   AMATEUR RADIO

            WIRES DOWN ON SUTTON AVE

0302 PM     TSTM WND DMG     AUBURN                  42.20N  71.83W
06/06/2020                   WORCESTER          MA   AMATEUR RADIO

            WIRES DOWN ON SOUTH ST

0306 PM     TSTM WND DMG     NORTHBRIDGE             42.15N  71.65W
06/06/2020                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON PURGATORY RD

&&

EVENT NUMBER BOX2001482 BOX2001483 BOX2001484 BOX2001485 BOX2001486
BOX2001487 BOX2001488 BOX2001489 BOX2001490 BOX2001491

RC
Local storm report, Jun 6, 2:37 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
337 PM EDT SAT JUN 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     NORTHBRIDGE             42.15N  71.65W
06/06/2020                   WORCESTER          MA   TRAINED SPOTTER

            TREE AND LARGE BRANCHES DOWN

0330 PM     TSTM WND DMG     UXBRIDGE                42.08N  71.60W
06/06/2020                   WORCESTER          MA   TRAINED SPOTTER

            TREES DOWN ON BAILEY ST

&&

EVENT NUMBER BOX2001492
EVENT NUMBER BOX2001493

RC

The radar

The Boston radar (KBOX), 22 km away, was scanning. The volume nearest the first event began at 19:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Providence

When
June 6, 2:38 PM EST
Where
Providence County, 2.07 mi NE of Grants Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
42.020, -71.390

In Cumberland, a tree was down on a house...street not documented.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2020Every state in 2020This day in weather historyWarnings in Rhode Island, June 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 894096.